MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 28MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 28MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the subject device retriever detached out of delivery wire.The procedure was completed successfully and one pass tici 3 was achieved.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling, or packaging failed to meet its specifications when released.During visual inspection, the retriever was detached from the core wire, the core wire was kinked, and the retriever coils were damaged, the retriever was detached, the catheter returned was intact.A functional test was unable to be performed due to the condition of the returned device.The reported event was confirmed during the device analysis.The device failed to meet specification when returned based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned, and it was noted that the retriever shaped section had separated from the core wire, damage was noted to the retriever.There was a microcatheter returned with the device and was found to be intact.Additional information received from the customer indicated there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu and continuous flush was maintained throughout the procedure.Also, the additional information indicated that the patient¿s anatomy was tortuous which may have contributed to the event.An assignable cause of procedural factors will be assigned to the reported 'retriever fracture/broken during use' and to the analysed 'retriever core wire broken during use', ¿retriever core wire kinked' and 'retriever coils damaged', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 28MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12072206
Report Number3012931345-2021-00100
Device Sequence Number4166083
Product Code POL
UDI-Device Identifier07613327299939
UDI-Public07613327299939
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number90313
Device Catalogue Number90313
Device Lot Number0000058516
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO 2 STANDARD (STRYKER MANUFACTURER); TRACK 21 ( STRYKER MANUFACTURER); ZOOM 71 (UNKNOWN MANUFACTURER); ZOOM 88 (UNKNOWN MANUFACTURER)